MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUT 18IN(45CM) 4-0 CLR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUT 18IN(45CM) 4-0 CLR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP507G
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a pulmonectomy procedure on (b)(6) 2018 and suture was used.The needle detached from the suture during continuous suturing.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4) 2018.Investigation summary a labeled winding former with a needle inserted in a pink sponge was returned for analysis.During the visual inspection of the needle, the swage and attachment area were as expected.The barrel hole was examined under magnification for suture remnant and none was noted.The needle had a normal swaged.Slight marks on the body of the needle that appear to be by the use of a surgical instrument were observed.The suture was not returned to determine the assignable cause.Due to the sample condition, the assignable cause of the pull off could not be determined as the suture was not returned.

Brand Name
PDS PLUS SUT 18IN(45CM) 4-0 CLR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7580271
Report Number2210968-2018-73366
Device Sequence Number16733028
Product Code NEW
UDI-Device Identifier10705031048478
UDI-Public10705031048478
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP507G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer06/15/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1